Alert archive / Maine / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Gray, ME
NWS Gray, ME issued this flash flood watch at Jul 28, 2007, 4:15 PM EDT for Franklin County, Oxford County, Somerset County, Maine. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 28, 2007, 11:56 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
- Flood severity
- None
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME
The radar
The Portland,ME radar (KGYX), 123 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 2:48 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 28, 2:48 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 248 PM EDT SAT JUL 28 2007 .SYNOPSIS... HUMID AIR MASS...COURTESY OF A BERMUDA HIGH PRESSURE SYSTEM...WILL CONTINUE TO INFLUENCE REGION THROUGH THE WEEKEND. A SLOW MOVING COLD FRONT WILL SLOWLY APPROACH THE REGION SUNDAY...AND COME TO A CRAWL OVER THE REGION LATER SUNDAY THROUGH MONDAY. THE CONTINUING TROPICAL AIR MASS WILL SPAWN SHOWERS AND THUNDERSTORMS WHICH WILL CONTAIN HEAVY DOWNPOURS. THE FRONT WILL MOVE OFFSHORE DURING THE EARLY WORKWEEK...FOLLOWED BY HIGH PRESSURE AND SEASONABLE WEATHER FOR MIDWEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH EARLY EVENING. SOME OF THIS ACTIVITY WILL CONTAIN TROPICAL DOWNPOURS ...GUSTY WINDS AND HAIL. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/... SEVERE THREAT WILL ABATE OVERNIGHT...THOUGH THERE WILL STILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. AMPLE LOW LEVEL MOISTURE WILL PROMOTE QUITE A BIT OF FOG OVERNIGHT. INTENSITY OF SHOWERS AND THUNDERSTORMS WILL INCREASE ONCE AGAIN SUNDAY AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... MODELS CONTINUE TO INDICATE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN SUNDAY NIGHT AND MONDAY...ALTHOUGH THEY APPEAR TO BE BACKING OFF A BIT. EXPECT TO SEE CONVECTIVE ACTIVITY DIMINISH A TAD SUNDAY NIGHT DUE TO DIURNAL CYCLE...THEN PICK UP AGAIN MONDAY AFTERNOON FOR THE SAME REASON. TROUGH FINALLY MOVES OFFSHORE ON TUESDAY...WITH HIGH PRESSURE BUILDING IN. FORECAST THEN LOOKS RELATIVELY DRY UNTIL FRIDAY...WHEN ANOTHER COLD FRONT DROPS THROUGH THE REGION. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR TO MVFR CONDITIONS THIS AFTERNOON IN HAZE/SHOWERS/THUNDERSTORMS ...MAY GO BRIEFLY IFR/LIFR IN CONVECTION. IFR TO LIFR CONDITIONS OVERNIGHT THROUGH 14Z SUNDAY...THEN IMPROVE TO VFR/MVFR IN HAZE EXCEPT FOR ANY IFR IN AFTERNOON CONVECTION. && .MARINE... NO FLAGS SHORT TERM...THOUGH VISIBILITY IN FOG WILL FREQUENTLY BE BELOW 1 MILE THROUGH SUNDAY. LONG TERM...LOOK FOR THE POSSIBILITY OF FOG AGAIN SUNDAY NIGHT. AFTER MONDAY...HIGH PRESSURE MOVES IN TO DOMINATE THE WEATHER UNTIL FRIDAY. && .HYDROLOGY... SOUPY AIR MASS PROMOTING SOME REAL GULLY WASHERS. NEED TO KEEP ABREAST OF LOCALIZED HEAVY RAINFALL...ESPECIALLY WHERE REPEATED CONVECTION TRAINS OVER SAME LOCALES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 28, 12:08 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1208 PM EDT SAT JUL 28 2007 ANZ150-170-NHZ001>010-013-014-291615- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1208 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY INTO THIS EVENING. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-018>028-291615- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1208 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND HAIL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 28, 12:38 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1238 PM EDT SAT JUL 28 2007 MEZ007-008-281730- NORTHERN FRANKLIN-NORTHERN OXFORD- 1238 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 130 PM EDT... AT 1238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM OQUOSSOC TO 4 MILES NORTH OF SOUTH ARM...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF RANGELEY TO 14 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SOUTH ARM...MIDDLE DAM...OQUOSSOC AND TIM POND THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 28, 1:30 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 130 PM EDT SAT JUL 28 2007 MEZ018-023-NHZ010-014-281815- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR YORK-STRAFFORD- 130 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD AND ROCKINGHAM COUNTIES IN NEW HAMPSHIRE...AND YORK COUNTY IN MAINE THROUGH 215 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SOMERSWORTH TO 5 MILES SOUTHEAST OF HAMPTON TO 23 MILES SOUTH OF HAMPTON FALLS...OR ALONG A LINE EXTENDING FROM 3 MILES NORTH OF DOVER TO 5 MILES SOUTHEAST OF HAMPTON TO 4 MILES NORTHWEST OF BEVERLY... MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROLLINSFORD...SOUTH BERWICK...NORTH HAMPTON...NEWINGTON...MADBURY...HAMPTON FALLS...HAMPTON... GREENLAND...DOVER AND SOUTH ELIOT THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:21 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 39 min |
| Jul 28, 2:15 PM EDT | Severe Thunderstorm Warning | GYX | York | 30 min |
| Jul 28, 2:46 PM EDT | Flash Flood Warning | GYX | Oxford | 3 hr |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 36 min |
| Jul 28, 5:04 PM EDT | Flash Flood Warning | GYX | Somerset | 3 hr |
Nearby
Flash Flood Watches in Maine, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.